Exact Answer: 3-6 months
Many relatively newer drugs have increasingly been linked to gaining weight in the patients. Mainly, antipsychotic medications or those used to treat mood disorders have been found to lead to weight gain in users. In addition, corticosteroids – the drugs used to treat asthma, arthritis, allergies, etc.- modify the electrolyte and water balances in the body and affect metabolism. Studies report that people taking steroids often observe excess fat in the face, abdomen, and neck areas.
Antidepressant and antipsychotic drugs – used in the treatment of mood disorders lead to changes in appetite that cause weight gain.
How Long To Lose Weight After Olanzapine?
Weight gain is a dangerous side effect of olanzapine – not just to the physical but also to the patient’s mental health. When their perception of body weight is involved as a trigger in a patient’s mental health, unexpected weight gain makes things worse.
Studies report that more patients stopped taking olanzapine due to weight gain when compared to other medicines. On the other side of the scale, it is found that weight gain due to olanzapine is a positive reaction of the body. The body gains weight as it heals itself with certain antipsychotics.
Weight gain due to such medication may lead to the perceived lowering of a person’s quality of life and how they view themselves. So many patients and even their caregivers find it alarming when they observe weight gain as a side effect of their treatment.
Unfortunately, it is rather hard to lose weight while you’re still taking the offending medication, in this case, olanzapine. What you can do is slow down weight gain rather than prevent it entirely. You should follow the same plan as to when you might want to lose weight even without medication.
Ensure your diet comprises healthy, low-calorie foods. Ditch the junk food and instead pick out foods rich in fiber and complex carbohydrates. Make sure you are drinking enough water regularly. You don’t have to go overboard – since a new medicine has been introduced to your body, there shouldn’t be any drastic changes in the diet consumed.
|Weight loss achieved at (in months, after stopping intake of olanzapine)|
|Results of a US govt study||3-6 months|
|According to medical practitioners||1 month onward, depending on various factors|
Why Does It Take That Long To Lose Weight After Olanzapine?
The answer to this question is simple – it takes an undefined time to lose weight gained due to olanzapine because it differs from patient to patient. Weight loss is not a formulaic process that everyone can follow easily. It has to be tuned and customized according to every patient’s medical history and current condition.
Especially for people with psychiatric disorders, weight loss becomes a matter of wildly different connotations than for people without. They may be affected strongly by even small additions to their original weight. Symptoms of their disorders may cause lack of motivation, erratic dietary habits and relatively more sedentary behaviour. Some medication may even influence the metabolism of a person.
Often, chronic poverty is an involved factor, which means patients may go for inexpensive yet unhealthy food and may not have the time and focus required for an exercise regimen. In addition, it suggests weight gain due to taking medication may go unchecked.
However, many patients do follow certain habits and programmes to start losing weight as soon as possible. While losing weight and taking olanzapine are not conducive actions, you can ensure that the weight gain is very gradual, so you can quickly shed it after your treatment is over. One method you can employ is to switch your medicine. Or you may ask to get the dosage reduced, if possible. You must do so only after consulting your doctor and not resort to self-prescription. Other methods involve regular exercising, nutritional counselling, cognitive interventions etc. Proper sleep and hydration are essential for healthy weight loss.
We can conclude that almost all antipsychotics list weight gain as a possible side effect. Olanzapine, along with others in its group, may affect the metabolism of the patient, which in turn will contribute to weight gain. In fact, it is one of the high-risk medicines for this particular side effect.
With proper monitoring and advice from your doctor, you can control your weight during treatment. There are various ways in which you can ensure there are no rapid changes in your weight. However, you must focus on treatment first and discuss all changes in your condition with your doctor.
|ExactlyHowLong Home||Click here|
I’ve put so much effort writing this blog post to provide value to you. It’ll be very helpful for me, if you consider sharing it on social media or with your friends/family. SHARING IS ♥️
Table of Contents